Alert archive / California / Wind Advisories in 2007
Wind Advisory 133, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 20, 2007, 3:04 PM PST. It took effect at Nov 21, 2007, 12:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2007, 3:04 PM PST (23:04 UTC)
- In effect from
- Nov 21, 2007, 12:00 AM PST
- Expired
- Nov 21, 2007, 2:00 PM PST
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 202304 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 304 PM PST TUE NOV 20 2007 ...MODERATE OFFSHORE WINDS EXPECTED TO DEVELOP IN THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS LATE TONIGHT INTO WEDNESDAY... ...COLD TEMPERATURES EXPECTED FOR THE ANTELOPE VALLEY TO START THE HOLIDAY WEEKEND... .A COLD AND DRY AIR MASS PUSHING IN FROM THE GREAT BASIN WILL BRING WINDY CONDITIONS TONIGHT TO THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...AND COOLER TEMPERATURES FOR THE DESERTS OF SOUTHERN CALIFORNIA WEDNESDAY NIGHT. THE FIRST HARD FREEZE IS POSSIBLE IN THE ANTELOPE VALLEY LATE WEDNESDAY NIGHT INTO THURSDAY MORNING AS CLEAR SKIES AND LIGHT WINDS ARE FORECAST. CAZ053-054-210515- /O.NEW.KLOX.WI.Y.0133.071121T0800Z-071121T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 304 PM PST TUE NOV 20 2007 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGLES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST WEDNESDAY...AND EXCLUDES THE SANTA MONICA RANGE. AREAS OF NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. ISOLATED GUSTS TO 50 MPH ARE POSSIBLE BY LATE WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF 30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. SECURE LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND GARBAGE CANS. FOR THE LATEST UPDATES ON THIS ADVISORY...STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE...OR MONITOR WEATHER.GOV ON THE INTERNET. $$ CAZ059-210515- /O.NEW.KLOX.FZ.A.0003.071122T1000Z-071122T1600Z/ ANTELOPE VALLEY- 304 PM PST TUE NOV 20 2007 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WATCH FOR THE ANTELOPE VALLEY. THIS WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. A COLD AND DRY AIR MASS PUSHING IN FROM THE EAST WILL HAVE POTENTIAL OF CREATING THE FIRST HARD FREEZE OF THE SEASON...WITH TEMPERATURES POSSIBLY FALLING INTO THE MID 20S. PERSONS WITH AGRICULTURAL INTERESTS...RESIDENTS THAT HAVE SENSITIVE VEGETATION...OR THOSE WHO WORK OUTDOORS IN THE ANTELOPE VALLEY ARE URGED TO STAY UPDATED WITH LATEST FORECAST INFORMATION. THIS WATCH MAY NEED TO BE EXTENDED INTO THURSDAY NIGHT AND FRIDAY...AS COLD AND DRY CONDITIONS WILL POSSIBLY PERSIST. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. FOR THE LATEST UPDATES ON THE ARRIVING COLD WEATHER...STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE...OR MONITOR WEATHER.GOV ON THE INTERNET. $$ HALL
4 follow-up statements
000 WWUS76 KLOX 210502 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 902 PM PST TUE NOV 20 2007 ...MODERATE OFFSHORE WINDS EXPECTED TO DEVELOP IN THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS LATE TONIGHT INTO WEDNESDAY... ...COLD TEMPERATURES EXPECTED FOR THE ANTELOPE VALLEY TO START THE HOLIDAY WEEKEND... .A COLD AND DRY AIR MASS PUSHING IN FROM THE GREAT BASIN WILL BRING WINDY CONDITIONS TONIGHT TO THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...AND COOLER TEMPERATURES FOR THE DESERTS OF SOUTHERN CALIFORNIA WEDNESDAY NIGHT. THE FIRST HARD FREEZE IS POSSIBLE IN THE ANTELOPE VALLEY LATE WEDNESDAY NIGHT INTO THURSDAY MORNING AS CLEAR SKIES AND LIGHT WINDS ARE FORECAST. CAZ053-054-211200- /O.CON.KLOX.WI.Y.0133.071121T0800Z-071121T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 902 PM PST TUE NOV 20 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST WEDNESDAY. AREAS OF NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP LATE TONIGHT...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. ISOLATED GUSTS TO 50 MPH ARE POSSIBLE BY LATE WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF 30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. FOR THE LATEST UPDATES ON THIS ADVISORY...STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE...OR MONITOR WEATHER.GOV ON THE INTERNET. $$ CAZ059-211200- /O.CON.KLOX.FZ.A.0003.071122T1000Z-071122T1600Z/ ANTELOPE VALLEY- 902 PM PST TUE NOV 20 2007 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. A COLD AND DRY AIR MASS PUSHING IN FROM THE EAST WILL HAVE POTENTIAL OF CREATING THE FIRST HARD FREEZE OF THE SEASON...WITH TEMPERATURES POSSIBLY FALLING INTO THE MID 20S. PERSONS WITH AGRICULTURAL INTERESTS...RESIDENTS THAT HAVE SENSITIVE VEGETATION...OR THOSE WHO WORK OUTDOORS IN THE ANTELOPE VALLEY ARE URGED TO STAY UPDATED WITH LATEST FORECAST INFORMATION. THIS WATCH MAY NEED TO BE EXTENDED INTO THURSDAY NIGHT AND FRIDAY... AS COLD AND DRY CONDITIONS WILL POSSIBLY PERSIST. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. FOR THE LATEST UPDATES ON THE ARRIVING COLD WEATHER...STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE...OR MONITOR WEATHER.GOV ON THE INTERNET. $$ HALL/SIRARD
000 WWUS76 KLOX 211105 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 305 AM PST WED NOV 21 2007 ...MODERATE OFFSHORE WINDS EXPECTED TO DEVELOP IN THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS EARLY THIS MORNING... ...FREEZING TEMPERATURES EXPECTED FOR THE ANTELOPE VALLEY THANKSGIVING MORNING... .A COLD AND DRY AIR MASS PUSHING IN FROM THE GREAT BASIN WILL BRING WINDY CONDITIONS TO THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS... AND FREEZING TEMPERATURES TO THE DESERTS OF SOUTHERN CALIFORNIA TONIGHT THROUGH FRIDAY. CAZ059-211700- /O.UPG.KLOX.FZ.A.0003.071122T1000Z-071122T1600Z/ /O.NEW.KLOX.FZ.W.0003.071122T0900Z-071122T1700Z/ ANTELOPE VALLEY- 305 AM PST WED NOV 21 2007 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. CLEAR SKIES AND COLD AIR FROM THE INTERIOR WILL BRING THE FIRST FREEZE OF THE SEASON TO MOST LOCATIONS IN THE ANTELOPE VALLEY. TEMPERATURES WILL LIKELY FALL BELOW FREEZING ABOUT TWO HOURS BEFORE DAWN AND WILL REMAIN BELOW FREEZING THROUGH MID MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. FOR THE LATEST UPDATES ON THIS WARNING...STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE...OR MONITOR WEATHER.GOV ON THE INTERNET. $$ CAZ053-054-211700- /O.CON.KLOX.WI.Y.0133.000000T0000Z-071121T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 305 AM PST WED NOV 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP LATER THIS MORNING...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS WILL SOON BE IN EXCESS OF 35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. FOR THE LATEST UPDATES ON THIS ADVISORY...STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE...OR MONITOR WEATHER.GOV ON THE INTERNET. $$ ASR
000 WWUS76 KLOX 211655 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 855 AM PST WED NOV 21 2007 ...MODERATE OFFSHORE WINDS IN THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THROUGH EARLY THIS AFTERNOON... ...FREEZING TEMPERATURES EXPECTED FOR THE ANTELOPE VALLEY THANKSGIVING MORNING... .A COLD AND DRY AIR MASS PUSHING IN FROM THE GREAT BASIN WILL BRING WINDY CONDITIONS TO THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS TODAY... AND FREEZING TEMPERATURES TO THE ANTELOPE VALLEY LATER TONIGHT AND THURSDAY MORNING. CAZ059-212300- /O.CON.KLOX.FZ.W.0003.071122T0900Z-071122T1700Z/ ANTELOPE VALLEY- 855 AM PST WED NOV 21 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. SUB-FREEZING TEMPERATURES ARE EXPECTED IN THE ANTELOPE VALLEY LATER TONIGHT AND THURSDAY MORNING. TEMPERATURES WILL LIKELY FALL BELOW FREEZING FOR 4 TO 8 HOURS. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. $$ CAZ053-054-212200- /O.CON.KLOX.WI.Y.0133.000000T0000Z-071121T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 855 AM PST WED NOV 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY AFTERNOON...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. $$ WOFFORD
000 WWUS76 KLOX 212149 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 149 PM PST WED NOV 21 2007 CAZ053-054-212300- /O.EXP.KLOX.WI.Y.0133.000000T0000Z-071121T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 149 PM PST WED NOV 21 2007 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH WILL CONTINUE THROUGH THE AFTERNOON THEN DIMINISH TONIGHT. $$ CAZ059-220600- /O.CON.KLOX.FZ.W.0003.071122T0900Z-071122T1700Z/ ANTELOPE VALLEY- 149 PM PST WED NOV 21 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. SUB-FREEZING TEMPERATURES ARE EXPECTED IN THE ANTELOPE VALLEY LATER TONIGHT AND THURSDAY MORNING. TEMPERATURES WILL LIKELY FALL BELOW FREEZING FOR 4 TO 8 HOURS. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. $$ WOFFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 20, 2:59 PM PST, 5 minutes earlier.
Area forecast discussion, Nov 20, 2:59 PM PST, 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 259 PM PST TUE NOV 20 2007 .SHORT TERM (TONIGHT-FRIDAY)...VISIBLE IMAGERY THIS AFTERNOON REVEALS THAT CLOUDS...FOG...AND DRIZZLE ARE STILL LINGERING ALONG THE NORTHERN SLOPES....WHILE WEAK EDDY CIRCULATION CONTINUES TO FORM ON THE BACK SIDE OF THE WEAK BOUNDARY. IT APPEARS THAT POSSIBLY THE WESTERLY WINDS IN THE LOWER LEVELS OF THE FRONT ARE INTERACTING WITH THE TOPOGRAPHY TO CREATE THE EDDY CIRCULATION. SOME THINNING OF THE MARINE LAYER IS POSSIBLE TONIGHT OVER THE COASTAL AND VALLEY LOCATIONS...BUT ENOUGH MOISTURE IS PRESENT TO BRING MAINLY PATCHY GROUND FOG TO THE CENTRAL COAST...AND PATCHY LOW CLOUDS AND DENSE FOG SOUTH OF POINT CONCEPTION. EARLY CLEARING SHOULD BE EXPECTED OVER MOST AREAS ON WEDNESDAY. LATEST STORY SEEMS TO BE THE DEVELOPMENT OF THE OFFSHORE WINDS FOR THE MOUNTAINS TONIGHT. WINDS SHOULD DEVELOP LATER THAN USUAL. NAM-WRF INDICATES A FORECAST KLAX-KDAG SURFACE GRADIENT AROUND 3 MB OFFSHORE...BUT 850 MB WINDS APPROACH 35 KNOTS ACROSS THE MOUNTAIN AREAS WITH A 9 DEGREE THERMAL GRADIENTS OVER THE MOUNTAIN AREAS. COARSE UKMET DATA REVEALS A TIGHTENING THERMAL GRADIENTS ACROSS BETWEEN THE DESERTS WITH AN INCREASE IN THE WIND. 12Z GFS STILL REMAINS NOT AS STRONG...BUT 18Z SOLUTION HAS COME SLIGHTLY STRONGER. WITH COOLER AIR ARRIVING ON THE AREA FROM THE EAST. PATCHY FROST SHOULD DEVELOP OVER SOME AREAS TONIGHT. PERSONS WITH SENSITIVE VEGETATION OUT THE RURAL ANTELOPE...SALINAS RIVER...AND CALIFORNIA VALLEY MAY WISH TO COVER OR BRING INSIDE OUTDOOR PLANTS. COLDER TEMPERATURES ARE EXPECTED FOR THESE AREAS ON WEDNESDAY NIGHT AND THURSDAY MORNING...WITH TEMPERATURES APPROACHING THE MID TWENTIES IN SOME AREAS. A FREEZE WATCH HAS BEEN ISSUED FOR THE POSSIBILITY OF THE FIRST HARD FREEZE IN THE ANTELOPE VALLEY. THERMAL GRADIENTS RELAX FOR THURSDAY...BUT PRESSURE GRADIENTS ARE FORECAST TO INCREASE OVER THE AREA. WITH LITTLE WIND PRESENT IN THE LOWER-LEVELS AT 950 MB OR 850 MB...BEST APPROACH TO TAKE IS NOT TO EXPECT ADVISORY LEVEL WINDS AT THIS TIME. COLD AIR REENFORCEMENT ARRIVES ON FRIDAY NIGHT WITH GOOD AGREEMENT BETWEEN THE NAM AND GFS IN 850 MB THERMAL AND WIND PATTERNS. 850 MB WINDS APPROACH 35 TO 45 KNOTS OUT OF THE NORTHEAST ON FRIDAY NIGHT WITH 7-8 DEGREES OF THERMAL GRADIENT AT 850 MB. WITH THE GOOD AGREEMENT IN THE UPPER LEVEL PATTERNS BETWEEN THE GFS ENSEMBLES...UKMET...ECMWF...AND NAM-WRF SOLUTIONS IT IS REASONABLE TO ASSUME THAT FRIDAY NIGHT AND SATURDAY MORNING MAY BE THE AREA WINDIEST NIGHT. .LONG TERM (SATURDAY-TUESDAY)...LONGER TERM PICTURE SEEMS TO BE MORE OF THE SAME...GFS REMAINS INCONSISTENT RELATIVE TO THE ECMWF ABOUT THE UPPER-LEVEL PATTERN FOR NEXT WEEK. ECMWF SOLUTIONS CONTINUE TO MODEL MORE OF THE SAME PATTERN...INSIDE-TRACKING TROUGH AND PREDOMINANT OFFSHORE FLOW. && .AVIATION...20/1900Z...GOOD CONFIDENCE IN DIFFICULT AVIATION CONDITIONS CONTINUING FOR THE NEXT 24 HOURS...MAINLY SOUTH OF POINT CONCEPTION. COASTAL SITES IN LOS ANGELES COUNTY MAY REMAIN OVERCAST FOR A COUPLE OF HOURS. OTHERWISE...SKIES WILL BE CLEAR THIS AFTERNOON WITH LIGHT AFTERNOON WINDS. TONIGHT AND WEDNESDAY MORNING...LOW CLOUDS AND DENSE FOG ARE LIKELY TO RETURN ONCE AGAIN. THE LOW CLOUDS AND FOG WILL EXTEND FAR ENOUGH INTO THE VALLEYS TO AFFECT KBUR AGAIN. KLAX...A DIFFICULT FORECAST SITUATION...SOME FACTORS POINTING TO HIGHER CEILINGS AND BETTER VISIBILITY TONIGHT OVER LAST NIGHT WHILE THE CONTINUED WEAK GRADIENTS POINT TO DENSE FOG. MAY AMEND THE SHORT TERM TO ACCOUNT FOR A SLOWER CLEARING THIS AFTERNOON. CLEAR SKIES LATER THIS AFTERNOON WITH LIGHT AFTERNOON WINDS FOLLOWED BY A RETURN OF LOW CLOUDS AND FOG EARLY THIS EVENING. THE CEILINGS WILL RANGE FROM 003 TO 008...DEPENDING ON THE EFFECT OF A FORECAST EDDY. VISIBILITIES WILL DROP DOWN TO AROUND 1-2 MILES. KBUR...THE LOW CLOUDS AND FOG WILL RETURN LATE...PROBABLY SOMETIME AFTER 10Z...WITH DENSE FOG THE LIKELY RESULT. && .LOX WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...HALL AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 20, 6:00 AM PST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST TUE NOV 20 2007 CAZ034>041-044>047-051>054-059-087-088-211400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PST TUE NOV 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY DENSE FOG WILL CREATE HAZARDOUS DRIVING CONDITIONS THIS MORNING ACROSS THE LOS ANGELES COUNTY COASTAL PLAIN. THE DENSE FOG WILL LAST THROUGH MID MORNING. ELSEWHERE...HAZARDOUS WEATHER IS NOT EXPECTED. * DENSE FOG ADVISORY.........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
In the hours before
Special weather statement, Nov 20, 3:00 PM PST, 4 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 8:22 PM PST | Dense Fog Advisory | LOX | 13 hr | |
| Nov 20, 3:04 PM PST | Freeze Watch | LOX | 12 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.